Alert archive / Pennsylvania / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Binghamton, NY
NWS Binghamton, NY issued this red flag warning at Apr 29, 2022, 3:14 AM EDT for 7 counties in Pennsylvania. It took effect at Apr 29, 2022, 9:00 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2022, 3:14 AM EDT (07:14 UTC)
- In effect from
- Apr 29, 2022, 9:00 AM EDT
- Expired
- Apr 29, 2022, 10:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
Counties Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 77 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994 WWUS81 KBGM 290714 RFWBGM URGENT - FIRE WEATHER MESSAGE National Weather Service Binghamton NY 314 AM EDT Fri Apr 29 2022 PAZ038>040-043-044-047-048-072-291515- /O.UPG.KBGM.FW.A.0002.220429T1300Z-220430T0200Z/ /O.NEW.KBGM.FW.W.0002.220429T1300Z-220430T0200Z/ Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- 314 AM EDT Fri Apr 29 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL COUNTIES IN NORTHEASTERN PENNSYLVANIA... The National Weather Service in Binghamton has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 9 AM this morning to 10 PM EDT this evening. The Fire Weather Watch is no longer in effect. * Affected Area... Northeastern Pennsylvania * Timing... 9 AM until 10 PM Friday. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 to 19 percent. * Temperatures...Highs between 52 to 62 degrees this afternoon. * Impacts...Low Relative Humidity and increased winds will allow fuels to dry out. As a result conditions are expected to become favorable for fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
026 WWUS81 KBGM 291542 RFWBGM URGENT - FIRE WEATHER MESSAGE National Weather Service Binghamton NY 1142 AM EDT Fri Apr 29 2022 PAZ038>040-043-044-047-048-072-292345- /O.CON.KBGM.FW.W.0002.000000T0000Z-220430T0200Z/ Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- 1142 AM EDT Fri Apr 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL COUNTIES IN NORTHEASTERN PENNSYLVANIA... * Affected Area... Northeastern Pennsylvania * Timing...Until 10 PM Friday. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 to 19 percent. * Temperatures...Highs between 52 to 62 degrees this afternoon. * Impacts...Low Relative Humidity and increased winds will allow fuels to dry out. As a result conditions are expected to become favorable for fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Kistner
256 WWUS81 KBGM 291937 RFWBGM URGENT - FIRE WEATHER MESSAGE National Weather Service Binghamton NY 337 PM EDT Fri Apr 29 2022 PAZ038>040-043-044-047-048-072-300200- /O.CON.KBGM.FW.W.0002.000000T0000Z-220430T0200Z/ Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne- Pike-Southern Wayne- 337 PM EDT Fri Apr 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR ALL COUNTIES IN NORTHEASTERN PENNSYLVANIA... * Affected Area... Northeastern Pennsylvania * Timing...Until 10 PM Friday. * Winds...Northwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 to 19 percent. * Temperatures...Highs between 52 to 62 degrees this afternoon. * Impacts...Low Relative Humidity and increased winds will allow fuels to dry out. As a result conditions are expected to become favorable for fire spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Kistner
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this red flag warning went out at Apr 29, 2:03 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 29, 2:03 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
203 AM EDT Fri Apr 29 2022
.SYNOPSIS...
Clear skies, dry conditions and gusty winds will remain across
the area today. Expect chilly nighttime temperatures, dipping
below freezing the next several nights; with mild seasonable
temperatures during the day. A gradual warm up through the
weekend is expected as high pressure builds in from the west.
Next chance for rain showers arrives Sunday night into Monday.
&&
.NEAR TERM /THROUGH TODAY/...
930 PM Update...
The main concern continues to be fire weather, with a very dry
airmass and breezy conditions before sunset and again on Friday.
Please see the fire weather discussion below for more
information.
Temperatures are quickly dropping back through the 30s under
clear skies this evening, with dewpoints generally in the teens.
Temperatures should plummet into the mid and upper 20s by the
early hours of Friday with dry air, clear skies, and light winds
contributing to ideal radiational cooling conditions.
Upper level low remains off the coast of Maine on Friday with a
ridge trying to build into the area from the west during the day.
The low is very slowly drifting to the east, which will allow warmer
air from the ridge to edge its way into the area. 850mb temps
increase from around -6C on Thursday to -1C on Friday. With dry air
and clear skies overhead, temperatures will be able to get into the
mid 50s across most of the area with upper 50s in the valleys across
the Southern Tier and NEPA. Guidance was a little cool on
surface temps based on warmer 850mb temps moving in so NBM 90th
percentile was blended in to bump them up. NW flow will remain
over the area, with the stronger winds along and east of I-81.
Sustained winds are expected to be between 10-20mph with gusts
up to 30mph, especially across the Catskills.
Friday night is much of the same as Thursday night, albeit with
temps not dropping as low due to a slightly warmer airmass overhead.
Temperatures will dip into the upper 20s to low 30s across the area
with mid 30s in the Wyoming Valley.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY/...
130 PM update...
High pressure over the area Saturday will provide another sunny dry
day. Temperatures will be warmer but still below average. High mid
and upper 50s for most but low 60s in NEPA river valleys. Afternoon
winds of 10 mph won't be as strong as today and Friday.
Sunday will probably be dry too but with increasing clouds late. A
cutoff low over the central Plains weakens and lifts northeast this
weekend. Rain ahead of a front is expected to move into western NY
and western PA Sunday afternoon. The model trend continues to be
slow down the rain coming in. Low temperatures will be from the
upper 20s to the mid 30s. South winds will push high temperatures
into the mid and upper 60s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
130 PM update...
Little change to the previous forecast. Multiple systems move
through but none appear strong. Temperatures close to average for
this period.
Late Sunday starts with a large ridge that moves east allowing a
north to south band of rain to move through Sunday night and Monday.
This is with an occluded front connected to the low lifting
northeast through the western Great Lakes.
Weak ridging comes in Monday night into Tuesday with mostly dry
weather before another low lifts through the Great Lakes Tuesday
night. The track is further south. A strong cold front comes through
Wednesday morning. If convection moves in late Tuesday with max
heating there could be thunderstorms.
Thursday the models vary greatly. Rain with next system Thursday
with the GFS to Friday morning with the Euro. Followed the National
Blend of Models.
High temperatures mostly in the 60s but some 70s possible Tuesday.
Low temperatures mostly in the 40s.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR conditions with clear skies will persist through the
forecast period. Northwest winds will diminish to around 5 to
10 knots early this morning. Deep mixing will bring a return to
breezy conditions starting around 14z this morning and
continuing through the late afternoon hours.Though overall they
will be a bit lighter than yesterday, we are still expecting
peak gusts generally around 25 knots. Winds diminish quickly by
around 23z, and fall under 5 kts by late evening as surface
high pressure builds into the area.
Outlook...
Saturday and Sunday...VFR expected to continue.
Sunday night and Monday...Chance of rain showers with possible
restrictions.
Tuesday...Mainly VFR.
&&
.FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS FRIDAY...
A Fire Weather Watch remains in effect for Friday in Northeast
PA.
A cool and dry airmass over the region will continue to lead to
low relative humidity through Friday, with minimum humidity
levels around 15 to 25 percent during the afternoon while
temperatures turn slightly warmer than on Thursday. For Friday,
the wind may not be quite as strong as on Thursday, but will
still be gusty during the afternoon.
Though winds will be less gusty Saturday, humidity will again
be quite low, reaching around or below 30 percent for most of
the area. Chances of showers will return early next week.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Fire Weather Watch from 9 AM EDT this morning through this
evening for PAZ038>040-043-044-047-048-072.
NY...None.
&&
SYNOPSIS...JTC/MJM
NEAR TERM...HLC/JTC
SHORT TERM...TAC
LONG TERM...TAC
AVIATION...MJM/MPH
FIRE WEATHER...Hazardous weather outlook, Apr 28, 10:23 PM EDT, 4 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 1023 PM EDT Thu Apr 28 2022 NYZ009-015>018-022>025-036-037-044>046-055>057-062-300230- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan- 1023 PM EDT Thu Apr 28 2022 This Hazardous Weather Outlook is for central New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ038>040-043-044-047-048-072-300230- Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 1023 PM EDT Thu Apr 28 2022 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Pennsylvania, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.